Random perturbations of two-dimensional pseudoperiodic flows

Research output: Contribution to journalArticlepeer-review

Abstract

We consider a random perturbation of a pseudoperiodic flow on ℝ2. The structure of such flows has been studied by Arnol'd; it contains regions where there are local Hamiltonians, and an ergodic region. Under an appropriate change of time, we identify a reduced model as the strength of the random perturbation tends to zero (along a certain subsequence). In the Hamiltonian region, arguments of Freidlin and Wentzell are used to identify a limiting graph-valued process. The ergodic region is reduced to a single point, which is "sticky". The identification of the glueing conditions which rigorously describe this stickiness follows from a perturbed test-function analysis in the ergodic region.

Original languageEnglish (US)
Pages (from-to)853-859
Number of pages7
JournalIllinois Journal of Mathematics
Volume50
Issue number4
DOIs
StatePublished - 2006

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Random perturbations of two-dimensional pseudoperiodic flows'. Together they form a unique fingerprint.

Cite this